Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 6, 1996, 3:45 PM CDT for Howell County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1996, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 6, 1996, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Howell County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 062047 FFWSGF MOC091-062300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT THU JUN 6 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL MISSOURI ...HOWELL COUNTY AT 345 PM...WEATHER SERVICE DOPPLER RADAR WAS SHOWING SEVERE THUNDERSTORMS ACROSS HOWELL COUNTY. THESE STORMS WERE ALSO PRODUCING VERY HEAVY RAINS IN A SHORT PERIOD OF TIME. RADAR ESTIMATES WERE SHOWING UP TO 2 INCHES OF RAIN HAD ALREADY FALLEN AND WITH ADDITIONAL RAINFALL MOVING INTO HOWELL COUNTY FROM OZARK COUNTY...FLASH FLOODING IS EXPECTED TO OCCUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LINDENBERG/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:02 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 6, 3:02 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT THU JUN 6 1996 FCST PROB THIS EVENING WILL BE IF STORMS WILL FIRE ALONG CDFNT AS IT PUSHES THROUGH LATER THIS EVENING. CURRENTLY STG/SVR STORMS FORMING EAST AND SOUTH OF AN OUTFLOW BNDRY LOCATED FROM NR BRANSON TO JUST EAST OF TBN. BEST INSTABILITIES ACROSS E OK WITH -8 TO -10 LIS. FRONT EXPECTED TO MOVE THROUGH W COUNTIES BY MID EVENING AND SHOULD SEE REDEVELOPMENT ALONG FRONTAL BOUNDARY THEN HOWEVER WOULD EXPECT BEST STORMS OCCURRING ACROSS E SECTIONS OF CWA ALONG AND AHEAD OF OUTFLOW BNDRY AIDED BY UPR LVL S/WV. SGF EB 057/075 051/072 051 05521 LINDENBERG
In the hours before
Special weather statement, Jun 6, 11:32 AM CDT, 4 hours 13 minutes before
MOZ055>058-061935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1132 AM CDT THU JUN 6 1996 ...THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR PORTIONS OF CENTRAL MISSOURI HAS BEEN CANCELLED... HEAVY RAINS OF TWO INCHES OR MORE WHICH FELL ACROSS THE AREA LAST NIGHT HAVE DIMINISHED INTO LIGHT SHOWERS. FLASH FLOODING IS NOT EXPECTED TO OCCUR FOR THE REMAINDER OF THE AFTERNOON. HOWEVER A COLD FRONT LOCATED ACROSS KANSAS LATE THIS MORNING IS EXPECTED TO PUSH THROUGH THE AREA THIS EVENING AND STRONG TO SEVERE THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP BY LATE AFTERNOON. MORE HEAVY RAIN IS POSSIBLE AGAIN AT THAT TIME AND WILL FALL ON ALREADY SATURATED GROUND BRINGING ANOTHER CHANCE FOR FLASH FLOODING. IF YOU LIVE NEAR AN AREA WHICH IS PRONE TO FLASH FLOODING BE READY TO MOVE TO HIGHER GROUND SHOULD THUNDERSTORMS REDEVELOP OVER YOUR AREA LATER TODAY. LINDENBERG
Special weather statement, Jun 6, 1:00 PM CDT, 2 hours 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 6 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS... EARLY THIS AFTERNOON A COLD FRONT WAS LOCATED FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS. NUMEROUS OUTFLOW BOUNDARIES WERE LOCATED ACROSS MISSOURI AND KANSAS FROM THE THUNDERSTORM COMPLEXES WHICH MOVED THROUGH OVERNIGHT AND THIS MORNING. AHEAD OF THE FRONTAL BOUNDARY THE ATMOSPHERE WAS VERY UNSTABLE WITH DEW POINTS IN THE MID 60S AND LOW 70S APPROACHING SOUTH CENTRAL MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THESE CONVERGENT OUTFLOW BOUNDARIES AND ALONG THE COLD FRONT THIS AFTERNOON. MEANWHILE AN UPPER LEVEL DISTURBANCE WAS SWINGING THROUGH NORTHWEST KANSAS AND WILL INTERACT WITH THE SURFACE FEATURES TO ENHANCE THE LIFT. SOME OF THE STORMS WHICH DEVELOP ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND WITH A FAVORABLE LOW LEVEL VERTICAL WIND SHEAR POSSIBLE TORNADOES. SPOTTERS AND EMERGENCY MANAGERS WILL MOST LIKELY BE NEEDED THIS AFTERNOON AND EVENING THROUGHOUT SOUTHERN MISSOURI AS THESE STORMS DEVELOP. LINDENBERG
Special weather statement, Jun 6, 1:33 PM CDT, 2 hours 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 133 PM CDT THU JUN 6 1996 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8PM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF SOUTHERN MISSOURI EFFECTIVE UNTIL 8PM CDT. THE WATCH COVERS THE AREA GENERALLY SOUTH AND EAST OF INTERSTATE 44 AND INCLUDES THE CITIES OF SRPINGFIELD...BRANSON...WEST PLAINS...ROLLA...LEBANON AND HOUSTON. STORMS HAVE BEGUN TO DEVELOP WITHIN THE WATCH AREA AND CONDITIONS ARE FAVORABLE FOR STORMS TO BECOME SEVERE. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:17 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 58 min |
| Jun 6, 1:49 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 41 min |
| Jun 6, 3:11 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 49 min |
| Jun 6, 4:00 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 45 min |
| Jun 6, 4:51 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Jun 6, 4:51 AM CDT | Flash Flood Warning | SGF | Morgan | 4 hr |
| Jun 6, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 51 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 50 min |
| Jun 6, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 50 min |
| Jun 6, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 60 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.